MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INFINITY ADAPTIS TIB SZ5 INFINITY ADAPTIS; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INFINITY ADAPTIS TIB SZ5 INFINITY ADAPTIS; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 33680005
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: the tibial tray does not seat on inserter.A new implant was opened.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the tibial tray implant was returned for evaluation.Visual examination of the returned device confirms the catalog and lot number.No visible signs of deformation that would impair the functionality of the implant were found.A tibial tray impaction insert was obtained from the kitting team and used to perform the functional test.The tibial tray impaction insert was unable to be assembled properly with the implant as the insert could not fit into the dovetail slot of the implant.Measurements were taken with a digital caliper and found to be within dimensional specifications.The slot of the implant was also found to be within dimensional accuracy after verifying with a gage pin.Quality assurance engineering performed measurements on the implant and confirmed all dimensions conform to specifications.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.R&d reviewed the received information and noted the following: "based on our discussions on the following points: 1-tibial tray insert (instrument) there were no visible issues detected during the functional test.2-the (3) tibial tray implants used during the functional test also met dimensional specifications.3-the actual tibial tray insert used in the surgery was not returned.4- a second tibial tray implant was able to be used successfully with the tibial tray insert (instrument) used during the actual surgical procedure.My evaluation on what is causing this malalignment is inclusive.I recommend keeping this issue on the pms radar so that if it does happen again, we can get back all the offending parts inhouse for deeper evaluations & examinations." the root cause of the issue could not be conclusively determined.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: the tibial tray does not seat on inserter.A new implant was opened.
 
Additional Manufacturer Narrative
After a thorough review of the risk management file, it has been determined that this record does not meet the criteria for reportability under our current guidelines.Furthermore, it has been noted that this does not suggest that a recurrence of this event would result in a serious injury or death.Additionally, upon review of complaint history, it has been noted that there are no reports of serious injury or death as a result of similar events with this device.Therefore, this complaint and mfr report # 3010667733-2023-00583 will be closed and cancelled.If further information becomes available that suggests otherwise, the reporting decision will be reevaluated.

Brand Name
INFINITY ADAPTIS TIB SZ5 INFINITY ADAPTIS
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17861492
Report Number3010667733-2023-00583
Device Sequence Number17575215
Product Code HSN
UDI-Device Identifier00889797069670
UDI-Public00889797069670
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181557
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number33680005
Device Lot Number1760814
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer12/27/2023
05/21/2024
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date01/18/2024
06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown